MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Code Head Injury (1879)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A similar incident has been reported and investigated.It was found that the previously reported incident was a result of the seat lock knobs not properly fastened or reinstalled into the seat base by the dealer's service technician.The failure was not due to a product malfunction or defect.The current incident mirrors the findings in the previous incident.The knobs are equipped with a lanyard attached to keep the knobs from being misplaced or lost by the service technician.This has been documented in the product's ufmea and is being monitored for trends.Currently the occurrence rating is 3 which is equivalent to "improbable" that a similar type of incident is likely to occur.It is likely that the lanyard was removed from the seat lock knobs and the knobs were not properly tightened, as which was the case of the previous incident that was reported on mdr 2937137-2013-00019.It does state on page 14, section h of the wheelchair's owner's manual: "check knobs under the front of the seat for proper tightness weekly".It is also stated on page 17, section q, point f: "after replacing the batteries ensure that the knobs are reinstalled and tightened securely".This incident appears to mirror the known incident previously investigated and, therefore, does not warrant additional investigation by sunrise medical at this time.
 
Event or Problem Description
Per dealer (b)(6), on (b)(6) 2018 the end user was in the chair using the tilt function and the chair fell completely back.This incident occurred at home and the patient was injured.They had to go to the er for an open gash on the back of the end user's head.(b)(6) stated the hex screw fell out of the base of the seat causing the incident to occur.(b)(6)stated that the chair does not need to be returned, they have ordered all replacement parts needed.

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key8162914
Report Number2937137-2018-00018
Device Sequence Number2025457
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79